Hail, Deuel
- When
- July 26, 4:20 PM MST
- Where
- Deuel County, 9.92 mi W of Big Spgs
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.060, -102.270
A slow moving cold front produced a line of strong thunderstorms which tracked across the eastern Panhandle, portions of the western Sandhills and southwestern Nebraska during the evening of July 26th. Some storms within the line were severe with large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A slow moving cold front produced a line of strong thunderstorms which tracked across the eastern Panhandle, portions of the western Sandhills and southwestern Nebraska during the evening of July 26th. Some storms within the line were severe with large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 26, 12:17 PM MST, 4 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 217 PM CDT TUE JUL 26 2011 .DISCUSSION... THE SUBTROPICAL MOISTURE PLUME LOCATED ACROSS THE WRN U.S. CONTINUES TO RICHEN WITH MOISTURE AS REMNANT "DORA" AND OTHER DISTURBANCES ACROSS THE TROPICS EXPERIENCE WEAK TO MODERATE SHEAR FROM THE WESTERLIES. THIS BELT OF MOISTURE IS EXPECTED TO MEANDER NORTH AND SOUTH ACROSS THE CNTL AND NRN PLAINS AS DISTURBANCES TRACK THROUGH SRN CANADA. THIS IN CONJUNCTION WITH A WEAK COLD FRONT IS EXPECTED TO PRODUCE ROUNDS OF ISOLATED TO SCATTERED THUNDERSTORMS. THE SPC HAS OUTLOOKED PARTS OF THE FCST AREA FOR ISOLATED SEVERE THUNDERSTORMS LATE TODAY...WEDNESDAY AND THURSDAY. THE NAM12 SUGGESTS THE POTENTIAL FOR CONVECTIVE DEVELOPMENT ACROSS THE BLACK HILLS LATE FRIDAY. A BLEND OF THE GFS AND NAM WAS USED FOR POPS...TEMPS...AND QPF. NO SIGNIFICANT HEAT ISSUES ARE EXPECTED THROUGH FRIDAY AS DEW PTS HOVER IN THE 60S AND TEMPS REMAIN BELOW 100F. MODEST 35 TO 40KT 0-6KM BULK SHEAR AND MLCAPE/800MB CAPE NEAR OR BELOW 3000 SHOULD LIMIT SEVERE WEATHER POTENTIAL TO GENERALLY ISOLATED COVERAGE. NONETHELESS...WIND DAMAGE AND LARGE HAIL ARE THE PRIMARY CONCERN LATE IN THE AFTERNOON AND DURING THE EVENING HOURS. OTHERWISE STORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OR THIS EVENING ACROSS THE WEST WITH A MCS DEVELOPING AND SWEEPING THE FCST AREA OVERNIGHT. THIS SYSTEM SHOULD BUILD A WEAK MESOHIGH AND COLD FRONT WHICH BECOME THE FOCUS ADDITIONAL STORM DEVELOPMENT ACROSS WESTERN NEB WEDNESDAY THROUGH FRIDAY. SATURDAY THROUGH TUESDAY...THE GENERAL CONSENSUS OF THE 12Z GEM... GFS...GEF 00Z ECMWF AND ENSEMBLE SUGGEST THE UPPER LEVEL RIDGE ACROSS THE CNTL U.S. WILL AMPLIFY NORTH SLIGHTLY SATURDAY THROUGH MONDAY BEFORE A NRN STREAM DISTURBANCE SENDS A COLD FRONT THROUGH THE FCST AREA NEXT TUESDAY. ISOLATED POPS ARE IN THE FCST MONDAY AFTN/MONDAY NIGHT FOR THE APPROACH OF THE COLD FRONT. OTHERWISE HIGHS IN THE 90S ARE EXPECTED ALL DAYS EXCEPT UPPER 80S ON TUESDAY BEHIND THE FRONT. && .AVIATION... VFR CONDITIONS THIS EVENING. THEN A SHORT WAVE WILL MOVE ACROSS THE AREA WITH A CHANCE FOR STRONG THUNDERSTORMS THAT WILL BRING GUSTY WINDS AND POSSIBLY SOME HAIL. MVFR AND POSSIBLY BRIEF IFR VISIBILITIES ARE POSSIBLE WITH THE THUNDERSTORMS. MOST OF WESTERN AND NORTH CENTRAL NEBRASKA COULD BE EFFECTED...INCLUDING KLBF AND KVTN TERMINALS...THUS HAVE INCLUDED IN THE 18Z TAF. FOLLOWING THE CONVECTION WILL BE A RETURN TO VFR CONDITIONS THAT ARE EXPECTED TO CONTINUE THE REST OF THE NIGHT AND INTO WEDNESDAY. && .HYDROLOGY... CNPPID HAS INCREASED RELEASES BY 500 CFS FROM LAKE MCCONAUGHY INTO THE NORTH PLATTE RIVER MONDAY AFTERNOON. THIS WILL REACH NORTH PLATTE STARTING ON WEDNESDAY AND WILL INCREASE TO 6.4 FEET...OR 0.4 FEET...BY EARLY FRIDAY. THE PLATTE RIVER AT BRADY NORTH CHANNEL DROPPED BELOW FLOOD STAGE EARLIER TODAY AND WILL CONTINUE TO DROP OVER THE NEXT SEVERAL DAYS...THUS THE FLOOD WARNING WAS CANCELED. THE RIVER LEVEL IS EXPECTED TO CONTINUE TO FALL...HOWEVER BY THE END OF THE WEEK...THE RIVER IS EXPECTED TO LEVEL OUT...WELL BELOW FLOOD STAGE...AS THE INCREASED RELEASES FROM LAKE MCCONAUGHY REACH THE PLATTE RIVER. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC/MM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 317 PM CDT TUE JUL 26 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-272030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 317 PM CDT TUE JUL 26 2011 /217 PM MDT TUE JUL 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING OVER MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SURFACE TROUGH IN THE NEBRASKA PANHANDLE THIS EVENING. THE LINE WILL PUSH EAST OVERNIGHT. THE MAIN THREAT WITH THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONTAL BOUNDARY THAT PUSHES INTO THE STATE ON WEDNESDAY WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT WEDNESDAY AND THURSDAY AFTERNOON AND EVENING OVER SOUTHWEST NEBRASKA AND PORTIONS OF NORTH CENTRAL NEBRASKA. THE AREA OF CONCERN IS SOUTH OF A LINE FROM GRANT TO NORTH PLATTE TO BURWELL TO CHAMBERS. DAMAGING THUNDERSTORM WINDS AND LARGE HAIL WILL BE THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 450 PM CDT TUE JUL 26 2011 NEZ094-262230- WESTERN CHERRY NE- 350 PM MDT TUE JUL 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY COUNTY UNTIL 430 PM MDT... AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD...OR 36 MILES SOUTHEAST OF GORDON...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD AROUND 400 PM MDT. HIGHWAY 61 MILE MARKER 190 AROUND 420 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ROBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 422 PM MDT TUE JUL 26 2011 NEZ056-262315- DEUEL NE- 422 PM MDT TUE JUL 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR DEUEL COUNTY UNTIL 515 PM MDT... AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF SEDGWICK...OR 6 MILES SOUTH OF CHAPPELL...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... INTERSTATE 80 MILE MARKER 90 AND CHAPPELL AROUND 435 PM MDT. HIGHWAY 27 MILE MARKER 100 AROUND 500 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ROBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 426 PM MDT TUE JUL 26 2011 NEZ094-262330- WESTERN CHERRY NE- 426 PM MDT TUE JUL 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY COUNTY UNTIL 530 PM MDT... AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROUND LAKE TO 7 MILES NORTHWEST OF ASHBY...AND MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... ROUND LAKE AROUND 435 PM MDT. MOTHER LAKE AROUND 440 PM MDT. HIGHWAY 61 MILE MARKER 170 AROUND 455 PM MDT. SPECKEL MEIR LAKE AROUND 510 PM MDT. WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER AROUND 515 PM MDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ROBERG
The North Platte radar (KLNX), 173 km away, was scanning. The volume nearest the first event began at 23:18 UTC.
4 thunderstorm wind, 3 hail. Local standard time, as filed.
A semi truck was blown off of Interstate 80 near mile marker 95. Wind speeds were estimated at 80 MPH.
Numerous large branches ripped from trees at this location in Hyannis.
Numerous large limbs down at a farmstead south of Sutherland.
Some minor tree damage noted west of Brady.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323992, 323993, 323994, 323995, 323996, 323998, 323997.